Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 33, NWS Melbourne, FL

November 12, 2012

NWS Melbourne, FL issued this small craft advisory at Nov 12, 2012, 10:19 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2012, 10:19 AM EST (15:19 UTC)
Expired
Nov 12, 2012, 3:12 PM EST
In force
5 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

090 
WHUS72 KMLB 121519
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1019 AM EST MON NOV 12 2012

...WINDS AND SEAS WILL REMAIN HAZARDOUS INTO THIS AFTERNOON..

AMZ555-570-572-575-122100-
/O.EXP.KMLB.SC.Y.0032.000000T0000Z-121112T1500Z/
/O.NEW.KMLB.SC.Y.0033.121112T1519Z-121112T2100Z/
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
1019 AM EST MON NOV 12 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS EXTENDED THE SMALL
CRAFT ADVISORY...WHICH IS NOW IN EFFECT UNTIL 4 PM THIS AFTERNOON.

* WINDS AND SEAS...EAST WINDS AROUND 20 KNOTS WILL GENERATE 
  STEEP WAVES TO AROUND 7 FEET...ESPECIALLY IN THE GULF STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


CRISTALDI
1 follow-up statement
214 
WHUS72 KMLB 122012
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
312 PM EST MON NOV 12 2012

...OFFSHORE SEAS WILL REMAIN AS HIGH AS 7 FEET OVERNIGHT...

AMZ570-572-575-130900-
/O.CAN.KMLB.SC.Y.0033.000000T0000Z-121112T2100Z/
/O.NEW.KMLB.SW.Y.0011.121112T2012Z-121113T0900Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
312 PM EST MON NOV 12 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 AM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 4 AM
EST TUESDAY.

* SEAS...SEAS WILL REMAIN UP TO 7 FEET OFFSHORE OVERNIGHT DUE TO A
  COMBINATION OF WIND CHOP AND SWELL...EVEN AS WINDS DECREASE TO
  BETWEEN 10 AND 15 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVE HEIGHTS
OF 5 TO 7 FEET OR GREATER ARE EXPECTED WITH WINDS LESS THAN
20 KNOTS.

&&

$$

AMZ555-122115-
/O.CAN.KMLB.SC.Y.0033.000000T0000Z-121112T2100Z/
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
312 PM EST MON NOV 12 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SEAS WILL REMAIN 6 FEET OR LESS OVERNIGHT AS WIND SPEEDS DROP TO
AROUND 15 KNOTS.

$$


CRISTALDI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 12, 10:00 AM EST, 19 minutes earlier.

Area forecast discussion, Nov 12, 10:00 AM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1000 AM EST MON NOV 12 2012

.DISCUSSION...

CURRENT...WESTERN "NOSE" OF THE ATLC HIGH PRESSURE RIDGE IS STARTING
TO ERODE IN ADVANCE OF THE APPROACHING COLD FRONT WHICH LIES JUST NW
OF MOBILE. THIS IS RESULTING IN WEAKENING OF THE PGRAD ACROSS NORTH
FL AND TO A LESSER EXTENT OVER OUR NORTHERN CWA...ALONG WITH SLIGHT
VEERING OF DIRECTION TO ESE. SPOTTY LIGHT-MODERATE SHOWERS CONTINUE
TO PUSH ONSHORE AND WELL INLAND...PRODUCING MAIN BRIEF DOWNPOURS IN
A FEW SPOTS.

MORNING RAOBS SHOW SUBSIDENCE CAP IS JUST A LITTLE WEAKER...AND HAS
LIFTED UP TO AROUND 775MB OR ABOUT 7.5 TO 8KFT. BOTH THE RAOBS AND
LOCAL DRWP DATA SHOW 20KT OF ESE WINDS IN THE LOWEST 1KM...WHICH
VEER TO SE-E AT ABOUT 15KT BETWEEN 1 AND 3KM.

TODAY...THE WEST ATLANTIC RIDGE WILL CONTINUE TO GET NUDGED ALONG
EASTWARD AS THE COLD FRONT SAGS INTO THE FL PANHANDLE. SUFFICIENT
SHALLOW MOISTURE NOW EXISTS IN THE LOWEST 2-3KM OF THE ATMOSPHERE
TO SUPPORT ATLC SHOWERS MOVING ONSHORE/INLAND...MAINLY TO THE SOUTH
OF I-4 AS FLOW IS A LITTLE MORE SELY NORTH OF THERE. A LITTLE MORE
HUMID TODAY WITH MAXES IN THE L70S COAST/L80S INLAND. CURRENT FCST
HAS A GOOD HANDLE ON CONDS.

&&

.AVIATION...PREVAILING VFR WITH CIGS BTWN BASES AT 3.5KFT AND TOPS
NEAR 8KFT. ISOLD MVFR VSBYS/CIGS IN SHRA.

&&

.MARINE...STILL WAITING FOR WINDS/SEAS TO DROP FAR ENOUGH BELOW
20KT/7FT TO WHERE THE SCA CAN BE PARED BACK TO A CAUTIONARY STMT.
THAT SHOULD OCCUR BY THIS AFTERNOON...BUT FOR NOW CURRENT BUOY AND
C-MAN OBS DICTATE THAT THE SCA WILL BE EXTENDED THROUGH 400 PM.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM THIS AFTERNOON FOR COASTAL
     WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-FROM
     FLAGLER BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...CRISTALDI
LONG TERM/IMPACT WX....WEITLICH
Hazardous weather outlook, Nov 12, 3:37 AM EST, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
337 AM EST MON NOV 12 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-122000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
337 AM EST MON NOV 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.RIP CURRENT IMPACT...
A LONG PERIOD OCEAN SWELL AND ASTRONOMICAL TIDES WILL BRING A
MODERATE RIP CURRENT RISK TO AREA BEACHES TODAY. ASK THE LOCAL
BEACH PATROL ABOUT OCEAN HAZARDS BEFORE ENTERING THE SURF.
ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE.

.WIND AND SEA IMPACT...
HAZARDOUS BOATING CONTINUES TODAY AS MODERATE EAST WINDS AND LONG
PERIOD SWELLS HAVE DRIVEN SEAS TO 5 TO 7 FEET OVER THE GULF STREAM
AND UP TO 4 TO 6 FEET CLOSER TO SHORE. A SMALL CRAFT ADVISORY
REMAINS IN EFFECT THIS MORNING FOR THE GULF STREAM WATERS AND
SMALL CRAFT SHOULD EXERCISE CAUTION CLOSER TO SHORE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
EXPECT A CONTINUED RIP CURRENT RISK AND MARGINAL TO POOR BOATING
CONDITIONS FOR MUCH OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

GLITTO

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 3:12 PM ESTSmall Craft Advisory for Hazardous SeasMLB13 hr

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.